MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP; ULTRASONIC SURGICAL DEVICE
Model Number TB-0520FC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the thunderbeat pad was badly worn, the front end was cocked and could not be used normally.There was no part of the device that fell or fell into the patient¿s body.The therapeutic total hysterectomy was completed using a replacement device.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
During device evaluation at olympus, it was found there was a black foreign material on the operation part.There was no bending or deformation of the insertion part or abnormalities at the tip of the coil sheath.When checking the coating part of the operation wire, part of the black coating was peeled off and part was about to peel off.When the coated part of the operation wire was rubbed with a non-woven fabric, part of the coating peeled off and adhered to the fabric as black foreign substance.When operating the slider, there was strong resistance, but was able to be pushed out.Applying lubricant eliminated the resistance when operating the slider.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the evaluation results, the black foreign material was determined to be the peeled operating wire coating.It is likely that the peeling of the coating on the operation wire was caused by factors such as the coating part being rubbed against a hard object during use or reprocessing; however, a definitive root cause could not be determined.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : - before use, check that the hook and coil sheath are not corroded (microscopic holes, dents, discoloration, etc.) and that there is no abnormality in the operational feel.Using this product with corroded hook or coil sheath may cause the hook or coil sheath to fall off.During use, always check the endoscopic image to confirm that there is no abnormality in the tip and that there is no abnormality in the operability.In the unlikely event that the hook or coil sheath falls off during use, please retrieve it with grasping forceps.- do not squeeze, wipe, or rub the rotating clip device.It may lead to damage or deterioration of the function of the rotating clip device.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Correction to d9, h3, h6, d4 and g2 (inadvertently selected healthcare professional).The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.The teflon pad in the grasping part was severely deformed and detached and the entire instrument contained a large amount of blood marks and residual carbonized dirt in the tissue.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cause has not been able to be identified, but it is possible that the peeling of the tissue pad occurred due to the following mechanism: because the seal & cut output was performed when nothing was gripped in the gripping part (including after the tissue was cut), the tissue pad was worn and partly peeled off.The event can be detected/prevented by following the instructions for use which state: "do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.When cutting and vessel sealing is performed in seal & cut mode, apply light tension on the tissue so that users can confirm it is transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall off, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation".Olympus will continue to monitor field performance for this device.

Brand Name
THUNDERBEAT 5 MM, 20 CM, FRONT-ACTUATED GRIP
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18619098
Report Number9614641-2024-00216
Device Sequence Number7565336
Product Code GEI
UDI-Device Identifier04953170370519
UDI-Public04953170370519
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0520FC
Device Lot Number1ZK21
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-400 GENERATOR
Patient SexUnknown